Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 14, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 20, 2018, 7:16 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2018, 7:16 PM CDT (00:16 UTC)
- Expired
- Jun 21, 2018, 1:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2460 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.7
The text
As transmitted.
726
WGUS53 KILX 210016
FFWILX
ILC057-169-210615-
/O.NEW.KILX.FF.W.0014.180621T0016Z-180621T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
716 PM CDT WED JUN 20 2018
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Fulton County in west central Illinois...
Schuyler County in west central Illinois...
* Until 115 AM CDT
* At 715 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Over two inches of rain have
already fallen. Flash flooding is possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4029 9091 4028 9045 4072 9044 4071 8999
4063 8999 4062 8988 4051 8987 4044 8991
4037 9004 4029 9008 4023 9013 4019 9020
4016 9020 4012 9037 4001 9046 3998 9059
4003 9061 4005 9068 4010 9070 4011 9091
$$
Goetsch2 follow-up statements
968
WGUS73 KILX 210350
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1050 PM CDT WED JUN 20 2018
ILC169-210357-
/O.CAN.KILX.FF.W.0014.000000T0000Z-180621T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Schuyler-
1050 PM CDT WED JUN 20 2018
...THE FLASH FLOOD WARNING FOR SCHUYLER COUNTY IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 4072 9044 4071 8999 4063 8999 4062 8988
4051 8987 4044 8991 4037 9004 4029 9008
4023 9013 4022 9016 4018 9020 4019 9045
$$
ILC057-210615-
/O.CON.KILX.FF.W.0014.000000T0000Z-180621T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton-
1050 PM CDT WED JUN 20 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
FULTON COUNTY...
At 1047 PM CDT, Heavy rain fell across the area during the evening.
Up to two inches of rain have already fallen.
Some locations that will experience flooding include...
Canton, Lewistown, Farmington, Cuba, Astoria, Avon, Vermont, St.
David, Fairview, Ipava, London Mills, Table Grove, Dunfermline,
Bernadotte, Smithfield, Bryant, Norris, Banner, Liverpool and St.
Augustine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4072 9044 4071 8999 4063 8999 4062 8988
4051 8987 4044 8991 4037 9004 4029 9008
4023 9013 4022 9016 4018 9020 4019 9045
$$
SB543
WGUS73 KILX 210611
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
111 AM CDT THU JUN 21 2018
ILC057-210621-
/O.EXP.KILX.FF.W.0014.000000T0000Z-180621T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton-
111 AM CDT THU JUN 21 2018
...THE FLASH FLOOD WARNING FOR FULTON COUNTY WILL EXPIRE AT 115 AM
CDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4072 9044 4071 8999 4063 8999 4062 8988
4051 8987 4044 8991 4037 9004 4029 9008
4023 9013 4022 9016 4018 9020 4019 9045
$$
AutenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 6:09 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 20, 6:09 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 609 PM CDT Wed Jun 20 2018 .SHORT TERM...(This evening through Thursday) ISSUED AT 300 PM CDT Wed Jun 20 2018 Surface low in western IA triggering convection from eastern IA into eastern MO this afternoon in very unstable airmass. Satellite imagery depicts difluent flow over mid MS river valley ahead of the NE upper lowOld boundary from OH valley waves back over IL into the IA region and providing focus for major convection in IA. Best instability and flow aloft to rotate over east IA into northern IL. Trailing convergence boundary into MO will slowly rotate around low and push into western IL later this evening. Scattered storms to move into CWA, with NAM prod about the best on timing, but still might be a bit fast. Most of convection to affect northwest 1/2 of CWA, but secondary area of pcpn to also develop overnight over MO and move northeast into the central and eastern part of area. By Thurs, low center closed off and wobbles to the southeast into northern MO. This will be enough with unstable airmass to again trigger afternoon scattered convection over area ahead of low. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 300 PM CDT Wed Jun 20 2018 Low center to continue to wobble to the east, slowly moving over IL on Thurs night and Fri. this will again be enough tto trigger scattered instability storms in moist air over area. Low exits area by Sat, bringing a break in the chance of pcpn. Another, weaker system moves through on Sunday and will bring a chance for storms with its passage. Dry conditions will be the rule early in the week, before another system affects the area on Tues night and Wed. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 605 PM CDT Wed Jun 20 2018 VFR conditions are expected (outside any thunderstorms) through this evening with another trend towards MVFR and IFR cigs after midnight. A line of showers and thunderstorms continues to push north-northeast along extreme western Illinois early this evening. Based on the movement of the complex of storms, it appears our western TAF sites (KPIA and KSPI) will see the activity move in after 01z with additional development further to the east after 04z. Due to the recent rains and the expected rainfall tonight, along with the light wind flow, some fog and low cigs will develop after 05z. Surface winds will once again be on the light side tonight, becoming easterly at PIA and BMI and 8 to 13 kts with more of a southeasterly flow expected at SPI, DEC and CMI. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Goetsch LONG TERM...Goetsch AVIATION...Smith
Hazardous weather outlook, Jun 20, 3:32 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 332 PM CDT Wed Jun 20 2018 ILZ027>031-036>038-040>043-047>053-211100- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 332 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will become more numerous across the area this evening as a slow-moving low pressure system approaches from the west. While widespread severe weather is not expected, a few of the stronger cells will be capable of gusty 40-50 mph winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms chances will continue Thursday and Friday. A few of the storms could produce damaging wind gusts Thursday afternoon and evening. In addition, locally heavy rainfall will be likely both days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening. ILZ044>046-054>057-061>063-066>068-071>073-211100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 332 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will be possible through this evening...with thunderstorms becoming more numerous after midnight. Severe weather is not expected: however, some of the cells will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms chances will continue Thursday and Friday. A few of the storms could produce damaging wind gusts Thursday afternoon and evening. In addition, locally heavy rainfall will be likely both days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Barnes
In the hours before
Special weather statement, Jun 20, 4:20 PM CDT, 2 hours 56 minutes before
Special Weather Statement National Weather Service Lincoln IL 420 PM CDT WED JUN 20 2018 ILZ031-038-202200- Woodford-McLean- 420 PM CDT WED JUN 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODFORD COUNTY UNTIL 500 PM CDT... At 420 PM CDT, Doppler radar was tracking a strong thunderstorm over Goodfield, or near Eureka, moving northeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Eureka, Goodfield, Secor, Congerville, Kappa and Evergreen Lake. This includes the following highways... Interstate 39 between mile markers 8 and 12. Interstate 74 between mile markers 112 and 118. LAT...LON 4065 8895 4057 8923 4067 8933 4077 8916 TIME...MOT...LOC 2120Z 232DEG 12KT 4062 8924 SB
Special weather statement, Jun 20, 5:23 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Lincoln IL
523 PM CDT WED JUN 20 2018
ILZ027-036-202330-
Knox-Fulton-
523 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FULTON AND KNOX
COUNTIES UNTIL 630 PM CDT...
At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Henderson to near Little Swan Lake.
Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Galesburg, Abingdon, Knoxville, Farmington, Wataga, Avon, Oneida,
Yates City, Williamsfield, Altona, Fairview, London Mills, Victoria,
Maquon, Rio, Gilson, East Galesburg, Henderson, Norris and St.
Augustine.
This includes Interstate 74 between mile markers 34 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4115 8999 4072 8998 4062 8999 4058 9044
4115 9044
TIME...MOT...LOC 2223Z 258DEG 32KT 4115 9049 4071 9050
GoetschSpecial weather statement, Jun 20, 5:49 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Lincoln IL
549 PM CDT WED JUN 20 2018
ILZ040-202345-
Schuyler-
549 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER COUNTY UNTIL 645 PM
CDT...
At 548 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Colmar to near Clayton. Movement was east
at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Rushville, Littleton, Huntsville, Camden, Ripley, Weinberg King State
Park and Ray.
LAT...LON 4029 9091 4027 9045 4019 9045 3998 9052
3998 9061 4000 9060 4002 9061 4003 9061
4002 9063 4005 9068 4008 9067 4008 9070
4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 2248Z 259DEG 36KT 4039 9093 4003 9100
GoetschLocal storm report, Jun 20, 6:24 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG GALESBURG 40.95N 90.38W
06/20/2018 KNOX IL EMERGENCY MNGR
FEW TREES REPORTED DOWN, WITH ONE ON A HOUSE. POWER LINES
ALSO REPORTED DOWN. ESTIMATED 50 MPH WINDS.
&&
SBAKERSpecial weather statement, Jun 20, 6:34 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Lincoln IL
634 PM CDT WED JUN 20 2018
ILZ027>029-210015-
Peoria-Knox-Stark-
634 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR STARK...EASTERN KNOX AND
NORTHWESTERN PEORIA COUNTIES UNTIL 715 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Jersey, or 15 miles south of Kewanee, moving northeast at 55
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Peoria, Elmwood, Princeville, Wyoming, Dunlap, Toulon, Osceola,
Brimfield, Bradford, Yates City, Williamsfield, Elmira, West Jersey,
La Fayette, Castleton, Laura, Elmore, Kickapoo, Norwood and Duncan.
This includes the following highways...
Interstate 474 between mile markers 0 and 2.
Interstate 74 between mile markers 64 and 88.
LAT...LON 4071 8964 4071 9007 4115 9007 4115 8987
4123 8986 4124 8969 4124 8964
TIME...MOT...LOC 2333Z 232DEG 49KT 4101 8994
SBSpecial weather statement, Jun 20, 6:38 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lincoln IL
638 PM CDT WED JUN 20 2018
ILZ027-029-036-210030-
Peoria-Knox-Fulton-
638 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR FULTON AND SOUTHWESTERN PEORIA
COUNTIES UNTIL 730 PM CDT...
At 638 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairview to near Adair. Movement was east
at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Canton, Havana, Lewistown, Farmington, Cuba, Hanna City, Astoria,
Glasford, Trivoli, Vermont, St. David, Fairview, Ipava, Norwood,
Table Grove, Dunfermline, Bernadotte, Smithfield, Bryant and Norris.
LAT...LON 4054 9044 4072 9005 4071 8970 4054 8981
4050 8989 4047 8989 4044 8991 4039 8999
4037 9004 4029 9007 4022 9013 4022 9016
4018 9020 4019 9045
TIME...MOT...LOC 2338Z 255DEG 25KT 4060 9013 4041 9042
GoetschThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:26 PM CDT | Special Weather Statement | ILX | Scott | 49 min |
| Jun 20, 7:36 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 24 min |
| Jun 20, 7:57 PM CDT | Special Weather Statement | ILX | Cass, Morgan | 48 min |
| Jun 20, 8:10 PM CDT | Areal Flood Advisory | ILX | Peoria, Tazewell | 3 hr |
| Jun 20, 8:28 PM CDT | Areal Flood Advisory | ILX | Vermilion | 3 hr |
| Jun 20, 8:41 PM CDT | Flash Flood Warning | ILX | Fulton, Peoria, Tazewell, Woodford | 6 hr |
| Jun 21, 12:04 PM CDT | Special Weather Statement | ILX | Logan | 41 min |
| Jun 21, 12:14 PM CDT | Special Weather Statement | ILX | Fulton, Knox, Marshall, Mason, Peoria, Stark and 2 more | 4 hr |
| Jun 21, 12:35 PM CDT | Tornado Warning | ILX | Knox | 25 min |
| Jun 21, 1:00 PM CDT | Tornado Warning | ILX | Fulton, Knox, Peoria | 30 min |
| Jun 21, 2:50 PM CDT | Special Weather Statement | ILX | Logan | 40 min |
| Jun 21, 4:10 PM CDT | Flash Flood Warning | ILX | Marshall, Tazewell, Woodford | 11 hr |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.